DONALD R. SKILLMAN, M.D.; MARC K. TAORMINA, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Numerous medications have been implicated as occasionally causing cholestatic jaundice, including the anti-infectious agents thiabendazole, trimethoprim-sulfamethoxazole, chloramphenicol, erythromycin ethylsuccinate, and erythromycin estolate (1-3). We report a case of cholestatic jaundice associated with a single injection of spectinomycin.
A 20-year-old black serviceman in Okinawa had contracted gonococcal urethritis. He had no other medical problems, did not smoke, use illicit drugs, or drink excessively. He was taking no prescribed medications and had never before had a sexually transmitted disease. His therapy consisted of a single deep intramuscular injection of 2.0 g of spectinomycin (Trobicin; Upjohn Co., Kalamazoo, Michigan). About
SKILLMAN DR, TAORMINA MK. Spectinomycin and Cholestatic Jaundice. Ann Intern Med. 1985;103:805–806. doi: https://doi.org/10.7326/0003-4819-103-5-805_3
Download citation file:
Published: Ann Intern Med. 1985;103(5):805-806.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use